MAUDE Adverse Event Report: SEASPINE INC. MALIBU SPINAL SYSTEM; LOCKING CAP, 8.0

SEASPINE INC. MALIBU SPINAL SYSTEM; LOCKING CAP, 8.0
Model Number 12-0020
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No index surgery or revision information was provided.Additionally, the distributor did not provide the number of patients affected.No implants were made available for review.The root cause cannot be determined at this time.Review of labeling: possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Pain, discomfort, or abnormal sensations due to the presence of the device.
 
Event or Problem Description
On (b)(6) 2020, seaspine was made aware that several patients were experiencing loss of reduction/correction and pain as a result of the disassociation of a malibu spinal system locking cap.

Brand Name
MALIBU SPINAL SYSTEM
Common Device Name
LOCKING CAP, 8.0
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key10580974
Report Number3012120772-2020-00075
Device Sequence Number1166171
Product Code NKB
UDI-Device Identifier10889981000745
UDI-Public10889981000745
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K122571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number12-0020
Device Catalogue Number12-0020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2020
Initial Report FDA Received Date09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1